Well, I am taking the Boceprevir, my HGB was 9.8 so the doctor started me on Procrit last week to help with anemia. Since then I have had fevers and head aches. I cannot tolerate bright lights. I have even tried a migrane medicine called Maxalt, it helps a little. Anyway, the doctor told me to discontinue Procrit, and after getting my CBC and viral count tomorrow, she will tell me what dose of Ribivirin to take. she plans on reducing it. I am now taking 1000 mg a day of Ribivirin. A few weeks agao, my viral load was <43, so I should be UND by now. I am hoping that reducing the Ribivirin will not effect the success of reaching SVR. I am 2 moths into TX. Any feedback is appreciated. Thanks guys and gals!
i recall patients complaining about bright lights and headaches when the therapy consisted of just ribavirin and interferon. i also find bright lights uncomfortable and believe it may be a side effect of the interferon. it sounds like your doctor is taking appropriate measures to deal with the anemia. i am on incivek and am don't about the recommendations for running the viral loads during therapy with boce. i might ask my doctor to run another viral load and if undetected, i would be more comfortable with dose reduction.
opps brain fog. i don't know about the recommendations for running viral loads during therapy with boce. but it might be nice to see undetected, since you have to reduce ribavirin. at least with incivik does reduction after undetected does not seem to reduce SVR.
Bright ligts effect me as well, sometimes I think I can watch tv thru my eyelids, I agree with coeric on your docs approach to deal with anemia, myself I have been fortunate and HGB has held around 12 since week 4 so I have no personal exp
Have you had your 8 week VL done? Were you <43 at week 4? This is important to know. I am also on Boceprevir as are many others and it is not unusual for docs to reduce riba. Mine was reduced from 1000 to 800 on week 14 (for me that was 6 weeks into Boc) I am in week 23 and remain UND.
Check out this thread: http://www.medhelp.org/posts/Hepatitis-C/New-guidelines-say-reduce-Riba-first-for-anemia/show/1620156#post_7372203
Hey C .... It is not recommended to reduce Riba ..until one is UND,and then only in slight increments(200).
If you are taking 1000 now .depending on your weight you may be at the high end of the recommended amount (beteewn 13-16 mg for each kg of weight is recommended) so the reduction once UND given that
according to studes in the Boce trials had no effect on SVR.
A known side effect of procrit is headache (albeit a rare one) ,so possibly your doctor is wanting to see if the headache subsides with the cessation of the procrit.
Again ..I imagine he means to reduce the Riba ,once he knows you are UND. at the week 8 mark.
Best of luck..
I got headaches when I started procrit. I also reduced my RIBA 2x from 1000 to 800 then to 600. Tomorrow will be my 4 th procrit. My HGB only went up 1 point but I imagine I would have tanked without it.
Still tired and sick of this s#*t. Otherwise I'm ab fab! Get a silk eye sleep mask and rest those peepers!
I get headaches with the procrit, I was und at 4 weeks which is a good thing as my hgb is at 8.3 and my riba is down to 400 mgs a day. I can't stand loud noise or bright lights, I tried the maxalt and thought I was having a stroke so only took it once. Hopefully you will feel better soon, this is hard stuff and most of the time I am flat on my back because of the anemia.
Hey. Thanks for the response! Yes, I was <43 at week 4. i get my week 8 VL done tomorrow. I also have a good feeling it will be UND :)... CONGRATS to you! almost done, and UND! Did you ever take Procrit or Neupogen for low ANC?
If you were 43 before you even started Vic.. you are RVR for sure! The stats for VIc say that if you are UND by week 8, which you must be already.. then our chances of SVR are in the 90%'s! My ANC dropped really fast and I was on neupogen once per week since week 6. I am trying to wean myself off cause it makes me feel bad, so just this week I reduced my peg to 90 and next week I will do 135 and then back to 180... hoping to have a few weeks break from neupogen. As far as procrit goes, I declined. Just too much in my body already. Since my HGB didn't tank until week 14, my doc felt safe (and so do I based on research) that reducing riba by 200 mg is okay. I am 63kg or 141 lbs now anyway, so 800 is safe especially this late in the game.
Yes, I am almost done! But will do 30 weeks instead of 28 since I didn't start Vic until week 8. But was UND before I started Vic! I hope you start feeling better!
The addition of Victrelis to peg/riba is associated with an additional decrease in hemoglobin concentrations. CBC's should be done pretreatment and at TX weeks 4, 8, 12, and should be monitored closely at other clinically appropriate times. If hemoglobin is less than 10 g/dL, a decrease in dosage or interruption of ribavirin is recommended.
congrats on almost being done. using peg as monotherapy, there was found to be no difference in SVR in non-cirrhotics on 135 vs. those on 180. the following is from http://www.fda.gov/downloads/Drugs/DevelopmentApprovalProcess/HowDrugsareDevelopedandApproved/ApprovalApplications/TherapeuticBiologicApplications/ucm094467.pdf
Stnd Roferon 135 PEG 180 PEG
214 215 210
SVR + SBR (ITT) n (%) 19 (9) 44 (20) 41(20)
SVR (ITT) n (%) 19 (9) 47 (22) 47 (22)
SBR (ITT) n (%) 28 (13) 47 (22) 48 (23)
Pegylated interferon alfa-2a was able to induce a significantly greater sustained viral response than standard interferon. There was no dose-response effect, possibly because both doses were on the plateau of the dose-response curve.
I also am doing Vic . The first four weeks with just Reba,interferon I couldn't stand to be in sun or bright lights. That's gone now. Found out yesterday I have dropped to 9.8 and it goes to figure my liver doctor is out of town. I think she will drop dose. I am doing 1000 Reba 5'1 114, I will see her on Monday. Good luck....you will be UND I just know it :))
Glad that is gone now. I have had a bunch of wierd sides, they come, and then they go, and then a new one happens. My doc has been out of town before too, long story, but it turned out okay. Hang in there, let me know what happpens, if your doc reduces your dose.
hang in there. sorry the procrit is not working well. It took me a good 3 weeks. I thought it wasnt working until "BINGO" I did not have any sides I could attribute to procrit. I was having so many sides already... With the anemia undercontrol I seem to be handling treatment much better. I almost feel physically normal but im off incivek for 15 weeks now. I did have to reduce riba at week 5 to 600 for a few weeks.
i also had my riba dose reduced because of anemia. i had it lowered from 1000 to 800 around week 8. my trial does not allow procrit. i'm doing fine with doing 800 now. i've been UND since week 8 and i'm at week 20 now. good luck to you. best wishes. belle
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.